I have had pain in my upper right rib cage for 2 wks. accompanied by green diarrhea. I had my gallbladder removed 1 1/2 yrs ago. The pain has now moved to the center of my abdomen and sometimes shoots down toward my intestines. My blood work came back with ALT 111 & AST 103. I know this is high but the doctor has me on Vicodine for pain. Could this cause the elevated ALT & AST? Also, I am going for a CT Scan with contrast. Does anyone know what might be wrong with me? I'm a little scared that maybe there is something wrong with my pancreas or liver. Any help or advice would be greatly appreciated.
Hey Beth, I dont know with total certainty how hepatotoxic Vicodin is. I would google it with searches like " vicodin, side effects and or vicodin liver, vicodin hepatic hepatotoxic " - You get the idea...
Seems a lot of folks that "had" gall stones also have lingering pain, and why that is, I don't know. Maybe it's the way some of us make bile may be a bit different - maybe our bile ducts are more constricted - etc. But, if you had stones to begin with - the propensity to make them exists in you biochemically.
Both the ALT AST are a bit high.... your doc will likely continue to monitor, searching until the levels drop. Maybe the Vicodin is causing the problem - maybe not. Generally speaking, some people have greater sensitivity to certain meds though (hence the blanket discalimers on so many meds) - and you may be one of them -
At any rate, both the cause of the gut pain and the elevated enzymes should be sorted out. There are always friends here to lean on - and some pretty knowledgeable ones...
When I had my gallbladder out they didn't find any gallstones in it. It was all scarred and shriveled though. The surgeon said that it should have been removed years earlier. Everyone was diagnosing me with GERD instead and giving me Prevacid etc. I did that for 10 yrs before having a HIDA scan. My gallbladder was functioning at 15%, so they removed it. I'm having my CAT scan done this morning. I'm also getting a lot of pain behind my sternum. Thanks for your encouragement, I really need it about now. My mind keeps thinking the worst.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.